MAUDE Adverse Event Report: BOSTON SCIENTIFIC CORPORATION ADVANIX BILIARY; CATHETER, BILIARY, DIAGNOSTIC

BOSTON SCIENTIFIC CORPORATION ADVANIX BILIARY; CATHETER, BILIARY, DIAGNOSTIC
Model Number M00534690
Medical Device Problem Codes Positioning Failure (1158); Adverse Event Without Identified Device or Use Problem (2993)
Health Effect - Clinical Code No Consequences Or Impact To Patient (2199)
Date of Event 08/21/2018
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
(b)(4).A visual evaluation of the returned device was performed and found that the pull wire cap was detached from the pull wire, proximal tip of pull wire is bent indicating it was properly placed during manufacturing process.The push catheter is kinked in several locations.The pull wire is completely retracted until point of no return, but the stent was still attached to the delivery system which indicates that it failed to deploy the stent during procedure.The guide catheter was manually removed from the delivery system, it was detached/separated from the delivery system.Once the guide catheter was removed, it was observed that it was kinked in several locations.The stent does not present any visual issue.Based on the product analysis, the event occurred during the procedure.Probably procedural or anatomical factors encountered during the procedure could have affected the device performance and its integrity.It is most likely that during procedure the device could have been manipulated, since the failures found are issues that could have been generated by excessive manipulation of the device by the user, also interaction with other devices might have impacted the integrity of the device during the procedure.Therefore, cause traced to component failure is selected as the most probable root cause for the complaint.The dhr review was performed and no anomalies were observed, the review confirmed that the accepted device met all manufacturing specifications.
 
Event or Problem Description
It was reported to boston scientific corporation that an advanix rx biliary stent was used during an endoscopic sphincterotomy procedure in the common bile duct, performed on (b)(6) 2018.According to the complainant, during the procedure, when the physician attempted to deploy the stent in the common bile duct, it did not deploy.The procedure was successfully completed using a different device of a different model.There were no patient complications reported as a result of this event.The patient's condition at the conclusion of the procedure was reported to be stable.This event has been deemed a reportable event based on the investigation results; guide catheter broke.

Brand Name
ADVANIX BILIARY
Common Device Name
CATHETER, BILIARY, DIAGNOSTIC
Manufacturer (Section D)
BOSTON SCIENTIFIC CORPORATION
300 boston scientific way
marlborough MA 01752
MDR Report Key7969827
Report Number3005099803-2018-60872
Device Sequence Number1214353
Product Code FGE
UDI-Device Identifier08714729787242
UDI-Public08714729787242
Combination Product (Y/N)N
Initial Reporter CountryTW
PMA/510(K) Number
K101314
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source company representative,foreig
Initial Reporter Occupation Physician
Type of Report Initial
Report Date (Section B) 10/16/2018
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date01/16/2020
Device Model NumberM00534690
Device Catalogue Number49845
Device Lot Number0021618498
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer09/04/2018
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 09/21/2018
Initial Report FDA Received Date10/16/2018
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Patient Age74 YR